For anyone who takes Lithium..

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ravenswing
Regular Member


Date Joined Dec 2006
Total Posts : 28
   Posted 12/18/2006 7:01 AM (GMT -7)   
Have YOU gained weight on it?
 
I just lost 100 pounds that I have desperately tried to get rid of for 25 years :-)   thanks to Topamax.
 
I mean it when I say this. I'd rather be dead than put that weight back on.but....
 
I'm going through my first depression since my bipolar diagnosis almost a year ago. My lows aren't 'gee I'm feelin a little down today'. I'm completely and utterly suicidal. Without question. I am without hope.
 
Now I'm beginning to wonder. Do I need to switch from Topamax (God forbid) to Lithium?
 
I'm so so terrified to gain that 100 pounds back.
 
I know, if I do, I'll kill myself. And no I'm not joking.
 
Everything I've read about Lithium is positive with respect to BiPolar but everyone I've read about gains a LOT of weight on it.
 
Could I have some real life experiences, instead of what I'm reading in self-help books?  Or do I look at ECT? or ECT worth it, given this is just my first 'depression' episode in a year of mania?
 
Thanks so much
Diana Hunter
Earth Angel
BPII, Anxiety,

"of all the things I've loved and lost,
I miss my mind the most"
~Ozzie Osbourne


ravenswing
Regular Member


Date Joined Dec 2006
Total Posts : 28
   Posted 12/18/2006 7:09 AM (GMT -7)   
I'm revising this thanks to Sunshine26's post about Lithium, sorry I thought it worked for the mania AND depression side.

I'm fine with the mania side.

I wonder if I'm suffering from Prozac poop out. I've been on Prozac for pretty much 25 years. I've tried everything else. However, that being said, that was only for depression. The BiPolar didn't 'kick' in until early last year.

I think I might have hit something here. I'm going to talk to my GP, since I can't get in to my pdoc for another freaking month and a half (trying to get him in the first place took 8 MONTHS), about trying a different anti dep. It appears that wellbutring seems to be the anti-depressant of choice for most BP folks.

Thanks!
Diana Hunter
Earth Angel
BPII, Anxiety,

"of all the things I've loved and lost,
I miss my mind the most"
~Ozzie Osbourne


LadyDragonfly
Regular Member


Date Joined Nov 2006
Total Posts : 215
   Posted 12/18/2006 9:33 AM (GMT -7)   
I don't know about lithium and weight gain. What I'd tell you is that you are in control of your eating habits. I am to be on another round of prednisone and I am waiting till after the holidays because I do not have enough control over my eating habits myself. Prednisone definitely causes weight gain, even though I have been known to lose weight on it. Since my last interaction with this drug nearly resulting in death, I am worried.

Wellbutrin is an SSRI and most BPs cannot and should not take SSRI drugs like Prozac, Paxil, Effexor, Zoloft, Celexa, Lexapro, etc. Having said that, I think you are on a poop out of something (medically called burn out). You need your psychiatrist in on this. How difficult would that be to accomplish in a reasonable length of time?
The Lady Dragonfly
Yes, it was me...I know because I was there when I did it. Lupus sufferer, bipolar II sufferer. Currently on Indocin for chronic pericarditis related to lupus, and cherishing every deep breath without pain. Currently in graduate school for mental health counseling, class of Fall 2007. Vegan and loving it!


Twiggy2
Veteran Member


Date Joined Jan 2006
Total Posts : 703
   Posted 12/18/2006 4:04 PM (GMT -7)   
Question, i am currently taking 100mgs of Zoloft and 25mgs of serequeol at night, klonopin during the day if i need it how come the meds are not suppose to be combined please explain, thanks, Also to some people take anti depreesants and lithium. I guess i just don;t understand they both work to try to stabilze moods correct thanks Twiggy2. Maybe my new pysch doc will be able to clear it up too but let me know ok thanks. I have read that most people on SSRI"S should also be on a mood stabalizer of some sort to balance things out sorrry for jabbering just curious.


Railey
Regular Member


Date Joined May 2006
Total Posts : 35
   Posted 12/18/2006 4:19 PM (GMT -7)   
I was on lithium for 20 years.  I didn't gain weight on it, but found it difficult (but not impossible) to lose the weight I had  previously gained on other psychiatric meds. It certainly does not produce as much weight gain as the anti-psychotics.
 
When I finally stopped taking Lithium, I was able to lose 15 pounds and get down to my normal weight. 
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 3:04 AM (GMT -7)
There are a total of 2,736,257 posts in 301,364 threads.
View Active Threads


Who's Online
This forum has 151454 registered members. Please welcome our newest member, rmk1990.
140 Guest(s), 4 Registered Member(s) are currently online.  Details
George_, rockyfords, Stetsonva, gilly2


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer